MAUDE Adverse Event Report: STRYKER SPINE-US TRITANIUM PL 7MM X 28MM X6DEG - 11MM POSTERIOR LUMBAR CAGE; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-US TRITANIUM PL 7MM X 28MM X6DEG - 11MM POSTERIOR LUMBAR CAGE; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 48955076
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/14/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; 3 minute surgical delay to get & load another implant after cage broke while being lightly impacted.
 
Additional Manufacturer Narrative
Method: visual analysis; material analysis; device history review; complaint history review; risk assesment; result: the customer reported event of a posterior lumbar cage main body fracture intra-op was confirmed via visual insp and correspondence.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The submitted cage was found to have fractured in ductile overload during implantation.The observed elements were found to be consistent with what was listed on the drawing.No material or manufacturing defects were found.Conclusion: the plausible root cause of the reported event is likely due to the misaligned insertion force during cage insertion impaction.The patient's very small and collapsed disc space and hard-osteophytes bone quality are the possible contributing factors for the cage fracture during the application of cantilever force.
 
Event or Problem Description

Brand Name
TRITANIUM PL 7MM X 28MM X6DEG - 11MM POSTERIOR LUMBAR CAGE
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key5780203
Report Number3004024955-2016-00072
Device Sequence Number1076575
Product Code MAX
UDI-Device Identifier07613327118056
UDI-Public(01)07613327118056
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48955076
Device Lot NumberAA10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/08/2016
Supplement Report FDA Received Date09/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1